Evidence map›Paper›PMID 35814980›Full record

ArticleVisceral medicine2022

Marked Increase of Gamma-Glutamyltransferase as an Indicator of Drug-Induced Liver Injury in Patients without Conventional Diagnostic Criteria of Acute Liver Injury.

Sabine Weber, Julian Allgeier, Gerald Denk, Alexander L Gerbes

Open access · greenAbstract read
In one paragraph

Article in Visceral medicine, 2022. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Cited by 7 papers.

0numbers the graph read from it
0cells of the map it votes in
7citing papers in PubMed
1.2field-weighted citation impact, top 21% of its field
1 · What the graph read from it

What it found

Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.

The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.

2 · The registry

The trial behind it

Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.

Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.

3 · Its place in the literature

Who cites it

7 citing papers in PubMed, 11 citations in OpenAlex.

  1. Association Between Khat (Biomarker insights · 2026
    Article
  2. Article
  3. Article
  4. Article
  5. Article
  6. Article
  7. Biomarkers of Hepatic Toxicity: An Overview.Current therapeutic research, clinical and experimental · 2024
    Review
4 · The record

Corrections and comments

PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.

5 · Who and what money

Authors and funding

4 authors at 2 institutions in 1 country.

Sabine WeberDepartment of Medicine II, Liver Centre Munich, LMU Klinikum Munich, Munich, Germany.
Julian AllgeierDepartment of Medicine II, Liver Centre Munich, LMU Klinikum Munich, Munich, Germany.
Gerald DenkDepartment of Medicine II, Liver Centre Munich, LMU Klinikum Munich, Munich, Germany.
Alexander L GerbesDepartment of Medicine II, Liver Centre Munich, LMU Klinikum Munich, Munich, Germany.
LMU Klinikum · DELudwig-Maximilians-Universität München · DE

Funding

No grant is acknowledged in the PubMed record.

6 · The paper itself

Abstract

Introduction: Clinically significant drug-induced liver injury (DILI) is defined by elevations of alanine aminotransferase (ALT) ≥5 times the upper limit of normal (ULN), alkaline phosphatase (ALP) ≥2 × ULN, or ALT ≥3 × ULN and total bilirubin TBIL >2 × ULN. However, DILI might also occur in patients who do not reach those thresholds and still may benefit from discontinuation of medication. Methods: Fifteen patients recruited for our prospective study on potentially hepatotoxic drugs were included. DILI diagnosis was based on RUCAM (Roussel Uclaf Causality Assessment Method) score and expert opinion and was supported by an in vitro test using monocyte-derived hepatocyte-like (MH) cells. Results: Median RUCAM score was 6 (range 4-8), indicating that DILI was possible or probable in all cases. The predominant types of liver injury were mixed (60%) and cholestatic (40%). While no elevation above 2 × ULN of ALP and TBIL was observed, gamma-glutamyltransferase (GGT) above 2 × ULN was identified in 8 of the patients. Six of the 15 patients did not achieve full remission and showed persistent elevation of GGT, which was significantly associated with peak GGT elevation above 2 × ULN ( Conclusion: Here we present a case series of patients with liver enzyme elevation below the conventional thresholds who developed DILI with a predominant GGT elevation leading to drug withdrawal and/or chronic elevation of liver parameters, in particular of GGT. Thus, we propose that DILI should be considered in particular in cases with marked increase of GGT even if conventional DILI threshold levels are not reached, resulting in discontinuation of the causative drug and/or close monitoring of the patients.

Indexed as

Acute liver injuryAdverse drug reactionDrug-induced hepatotoxicityDrug-induced liver injuryGamma-glutamyltransferase

Identifiers

PMID35814980
PMCPMC9209957
OpenAlexW3209684091

What OpenQuestion holds

Textmetadata
Read underepoch 390

Registered trials

None linked

Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.